Thunderstorm Wind, Scott
- When
- June 21, 9:45 PM EST
- Where
- Scott County, 1.31 mi WSW of Huntsville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.410, -84.500
Trees reported down across the county.
A long lived bowing line of convection moved into the Southern Appalachian region late in the evening and made rapid progress across the region into the early morning hours of the next day. The strong winds associated with the line of storms produced widespread wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A long lived bowing line of convection moved into the Southern Appalachian region late in the evening and made rapid progress across the region into the early morning hours of the next day. The strong winds associated with the line of storms produced widespread wind damage. While damage was reported in a few spots across Northeast Tennessee, most of the event impacted Central East and Southeast Tennessee and Southwest North Carolina.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 21, 8:53 PM EST, 52 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 953 PM EDT Fri Jun 21 2019 .DISCUSSION... Large bowing MCS continues to work east across Middle TN and southcentral/southeast KY this evening. Out ahead, a warm front and consequent swly moisture advection continue to move into the TN Valley at this time. Thus, am expecting continued elevated CAPE levels regionwide, with the most unstable regions along/west of the I75 corridor tonight. The primary threat tonight will be damaging winds along/ahead of the passing MCS, some gusts as high as 60-70mph are expected. Also, backed flow out ahead of the front could enhance localized llv helicity, therefore a few embedded tornadoes cannot be ruled out. All said, looking at a stormy night across east TN and southwest VA/NC with timing as follows. Latest HRRR runs favor intrusion of the bowing line across the Plateau by 11PM, then moving east/southeast approaching the I75 corridor by around midnight, before moving further east across the I81 corridor into the foothills/mountains closer to the 2AM timeframe. Severe Thunderstorm Watch 419 continues through 2AM. As for the fcst, tweaked pops to align with current coverage westward, as well as latest CAMPOP trends over the next 3-4 hours. No other sig changes needed/made with this update. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 90 73 89 / 80 50 30 30 Knoxville McGhee Tyson Airport, TN 70 87 70 87 / 80 50 50 50 Oak Ridge, TN 70 87 70 87 / 80 50 50 30 Tri Cities Airport, TN 63 82 65 83 / 80 50 60 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && CDG
Hazardous Weather Outlook National Weather Service Morristown TN 657 PM EDT Fri Jun 21 2019 NCZ060-061-TNZ014>018-037>047-070-073-074-VAZ001-002-005-006-008- 222300- Cherokee-Clay-Claiborne-Hancock-Hawkins-Sullivan-Johnson-Union- Grainger-Hamblen-Northwest Cocke-Cocke Smoky Mountains- Northwest Greene-Southeast Greene-Washington-Unicoi- Northwest Carter-Southeast Carter-Jefferson-North Sevier- Sevier Smoky Mountains-Lee-Wise-Scott-Russell- 657 PM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight An area of thunderstorms will move southeast into East Tennessee tonight. There is a marginal risk of severe thunderstorms, generally east of I-75. The primary hazard will be damaging winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...Strong to severe storms possible at times through the weekend.... Additional thunderstorms are expected during the afternoon hours Saturday and additional thunderstorms may be possible Saturday night into Sunday. Some of these storms could be strong to severe. The primary hazard will be damaging winds with a localized threat for large hail. Heavy rainfall will be likely with thunderstorms which may produce localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight and Saturday. Please report severe weather or severe weather damage to us at www.weather.gov/mrx/SpotterReports/. TNZ012-013-035-036-067>069-071-072-081>087-098>102-222300- Scott-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Northwest Blount- Blount Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- 657 PM EDT Fri Jun 21 2019 /557 PM CDT Fri Jun 21 2019/ This Hazardous Weather Outlook is for portions of east Tennessee. .DAY ONE...Tonight ...Severe Thunderstorm Watch in effect until 2 AM EDT Saturday... An area of thunderstorms will move southeast into East Tennessee tonight. The severe thunderstorm risk will be highest across the Cumberland Plateau and Tennessee Valley, generally west of Interstate 75. The primary hazard will be damaging winds with localized gusts up to 70 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday ...Strong to severe storms possible at times through the weekend.... Additional thunderstorms are expected during the afternoon hours Saturday and additional thunderstorms may be possible Saturday night into Sunday. Some of these storms could be strong to severe. The primary hazard will be damaging winds with a localized threat for large hail. Heavy rainfall will be likely with thunderstorms which may produce localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required tonight and Saturday. Please report severe weather or severe weather damage to us at www.weather.gov/mrx/SpotterReports/.
Special Weather Statement
National Weather Service Morristown TN
1003 PM EDT Fri Jun 21 2019
TNZ016-039-042>044-220245-
Washington TN-Hamblen TN-Northwest Greene TN-Southeast Greene TN-
Hawkins TN-
1003 PM EDT Fri Jun 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS...CENTRAL
WASHINGTON...GREENE AND NORTHEASTERN HAMBLEN COUNTIES UNTIL 1045 PM
EDT...
At 1003 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Russellville, or 11 miles west of Greeneville,
moving east at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Johnson City, Greeneville, Jonesborough, Tusculum, Midway, Mosheim,
Bulls Gap, Baileyton, Leesburg, Chucky, Limestone, Romeo, Telford,
Avondale, Embreeville, St. Clair, Camp Creek, Mohawk and Davy
Crockett Birthplace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3623 8236 3616 8242 3615 8252 3610 8259
3608 8258 3604 8260 3607 8263 3604 8269
3610 8308 3614 8315 3615 8317 3636 8316
3630 8233 3629 8233
TIME...MOT...LOC 0203Z 274DEG 39KT 3617 8303
JLBThe Knoxville radar (KMRX), 102 km away, was scanning. The volume nearest the first event began at 02:47 UTC.
35 thunderstorm wind. Local standard time, as filed.
Trees reported down across the county.
Two trees were reported down on Peters Ford Road.
Several trees were reported down with power loss in the Hidden Acres area.
A few reports of trees down across the county.
Several trees were reported down near Harriman.
A gazebo and other structural debris were blown onto Buffloa Road in Andersonville.
Trees and power lines were reported down in the Evensville area.
Extensive numbers of reports of trees and power lines down across the county.
Numerous trees were downed across the county.
Several reports of downed trees were received from across the county.
Several trees were downed with power outages in Ten Mile.
Power lines were reported down near Red Bank.
Widespread reports of downed trees and power outages were received from across the county.
A report was received of trees downed on homes near 9th Avenue and C Street in Lenoir City.
Multiple trees were reported down near Justice Center on Highway 11.
A tree was reported down on a home in the 4900 block of Alabama Avenue.
Power lines were reported down.
Several trees were reported down in Athens.
Power lines were downed resulting in traffic light outages.
Trees and power lines outages were reported near Roberts Road and Millertown Pike.
A tree was reported down on a home in Athens.
Widespread reports were received of trees being downed across the county.
Trees were reported down across the southern part of the county.
Multiple trees were reported down across the county.
A tree was reported down on a house near New Market with widespread tree damage in the area.
Two trees were reported down near Benton.
Widespread tree damage was reported across Jefferson County and a tree was downed onto a home near Dandridge.
Several trees were reported down across Northern Greene county.
A metal warehouse wall had been ripped open at the Phipps Bend Industrial Park.
A tree fell through the roof of a home.
Several trees were reported down.
Several trees were reported down.
Several trees were reported down across the county.
A tree was reported down across a road near Kimball.
Seven reports of trees being down were received near South Pittsburg and New Hope across the southern part of the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2019Every state in 2019This day in weather historyWarnings in Tennessee, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822877, 822878, 822879, 822875, 822880, 822881, 822882, 822876, 822883, 822884, 822886, 822887, 822888, 822889, 822890, 822891, 822892, 822893, 822894, 822895, 822896, 822897, 822899, 822901, 822902, 822903, 822904, 822905, 822906, 822907, 822908, 822909, 822910, 822911, 822912.